MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US SUMMIT POR TAPER SZ7 HI OFF; SUMMIT HIP STEM : HIP FEMORAL STEM
Model Number 1570-11-135
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Adult Respiratory Distress Syndrome (1696); Purulent Discharge (1812); Fever (1858); Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Infection (1930); Pain (1994); Loss of Range of Motion (2032); Fluid Discharge (2686); Swelling/ Edema (4577)
Date of Event 09/27/2012
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint#: (b)(4).The femoral stem, ra-002486444 was also subject of (b)(4) as the patient experienced adverse events on different days with the same device.Initial reporter occupation: lawyer.Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Ppf and sticker sheets received.Ppf alleges pulmonary embolism, infection, and elevated metal ions.Stem was already reported in the first revision.Doi: on (b)(6) 2012 - dor: on (b)(6) 2012 (right hip).Doi: on (b)(6) 2004 (cup and screw).This pc is for the second revision of the right hip.See (b)(4) for the first revision.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.An evaluation of the manufacturing record could not be performed as the required lot number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of the post-market surveillance.If additional information is made available, the investigation will be updated as applicable.Device history lot : a manufacturing record evaluation (mre), was not possible because the required lot code was not provided.

Brand Name
SUMMIT POR TAPER SZ7 HI OFF
Common Device Name
SUMMIT HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key16255408
Report Number1818910-2023-02281
Device Sequence Number5401109
Product Code LPH
UDI-Device Identifier10603295060086
UDI-Public10603295060086
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Device Explanted Year2012
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1570-11-135
Device Catalogue Number157011135
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2023
Supplement Date Received by Manufacturer01/31/2023
Initial Report FDA Received Date01/27/2023
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2004
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALTRX +4 10D 40IDX58OD; DLT TS CER HD 12/14 40MM +12; PINN CAN BONE SCREW 6.5MMX35MM; PINNACLE SECTOR II CUP 58MM; SUMMIT POR TAPER SZ7 HI OFF
Outcome Attributed to Adverse Event Required Intervention;
Patient Age50 YR
Patient SexMale